Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 644, NWS Jackson, MS

September 19, 2001Jasper County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Sep 19, 2001, 5:26 PM CDT for Jasper County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 19, 2001, 5:26 PM CDT (22:26 UTC)
Expired
Sep 19, 2001, 6:15 PM CDT
In force
49 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jasper County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 586 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
586 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

365 
WUUS54 KJAN 192226
SVRJAN
MSC061-192315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
526 PM CDT WED SEP 19 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JASPER COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 615 PM CDT

* AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER BAY SPRINGS...OR ABOUT 18 MILES NORTH OF
  LAUREL...MOVING SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL JASPER COUNTY 

WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.

HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM.

LAT...LON 3198 8935 3183 8926 3184 8905 3199 8910

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 3:47 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Sep 19, 3:47 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT WED SEP 19 2001

COLD FRONT TO SHIFT EWD INTO FORECAST AREA THIS EVENING. SIGNIFICANT
DRYING NOTED ON SURFACE OBSERVATIONS AND SATELLITE PIX TO THE REAR
OF THE BOUNDARY. LEADING EDGE OF DRY AIR ON WATER VAPOR PIX ALREADY
WELL INTO NW ZONES BUT ISOLATED SHOWERS PERSIST IN THAT AREA THIS
AFTERNOON. AIR MASS REMAINS MOST UNSTABLE SE ZONES BUT SHOWERS AND
ISOLATED THUNDERSTORMS THERE WILL DISSIPATE RAPIDLY AS OUTFLOW
BOUNDARY MOVES THROUGH SE MS THIS AFTERNOON. WILL KEEP ISOLATED
SHOWERS CENTRAL AND SW ZONES WITH ISOLATED TSTMS SE FOR THE EVENING.

A COOLER AIR MASS TO ADVECT ACROSS THE REGION IN THE WAKE OF THE
FRONT AS SURFACE RIDGING DEVELOPS. MAIN EFFECT ON TEMPERATURES WILL
BE COOLER MINIMUM TEMPS FOR MORE SEASONAL OVERNIGHT LOWS. SUNNY
SKIES AND LIGHT NORTHWEST WIND WILL ALLOW AFTERNOON TEMPS TO CLIMB
BACK INTO THE UPPER 70S AND 80S AT MOST LOCATIONS.

WILL SEE DRY FORECAST UNTIL ANOTHER WEAKER SURFACE TROUGH APPROACHES
FRIDAY NIGHT. MODELS SHOWS INCREASING 250 MB CONVERGENCE AND MID
LEVEL UPWARD VERTICAL MOTION ASSOCIATED WITH A BAND OF MOISTURE THAT
TRACKS TO THE SE WITH THE FRONT. WILL ADD SLIGHT CHANCE POPS FOR
FRIDAY NIGHT FOR NW ZONES AND ISOLATED SHOWERS FARTHER S FOR
SATURDAY.

DRY CONDITIONS ON TAP FOR SUNDAY AS THE SURFACE TROUGH EXITS SE MS.
DEEPENING UPPER LOW FORECAST JUST N OF REGION FOR THE FIRST OF NEXT
WEEK...RESULTING IN A COLD 500 MB TROUGH ACROSS THE NRN HALF OF THE
FORECAST AREA. AIR MASS TO REMAIN DRY SO NO CONVECTION ADDED TO THE
FORECAST AT THIS TIME.

PRELIM NUMBERS:
JAN 63/83/60/85 1000
MEI 63/84/58/85 2000

.JAN...
.MS...NONE
.LA...NONE
.AR...NONE.

In the hours before

Special weather statement, Sep 19, 2:37 PM CDT, 2 hours 49 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
201200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
237 PM CDT WED SEP 19 2001

...THUNDERSTORMS...
ISOLATED THUNDERSTORMS...SOME WITH GUSTY WINDS TO 30
MPH...FREQUENT YET DANGEROUS LIGHTNING AND VERY SMALL HAIL ARE
EXPECTED OVER PORTIONS OF EAST-CENTRAL AND SOUTHEAST MISSISSIPPI
THROUGH SUNSET OR SHORTLY AFTER. THIS INCLUDES INTERSTATE 20
BETWEEN JACKSON AND MERIDIAN...INTERSTATE 55 NEAR BROOKHAVEN AND
INTERSTATE 59 BETWEEN HATTIESBURG AND MERIDIAN INCLUDING THE CITY
OF LAUREL. BRIEF HEAVY RAINFALL WITH ANY STRONGER STORMS MAY
CAUSE PONDING ON ROADWAYS AS WELL.

A SURFACE TROUGH CURRENTLY OVER NORTHWEST MISSISSIPPI WILL
CONTINUE TO MOVE TOWARDS THE MISSISSIPPI AND ALABAMA BORDER
THROUGH MIDNIGHT WHILE A COLD FRONT MOVES INTO THE REGION
OVERNIGHT FROM LOUISIANA...ARKANSAS AND TENNESSEE. THE BEST
MOISTURE AND INSTABILITY IS AHEAD OF THE SURFACE TROUGH WHERE
ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING
WITH A DISSIPATION OF ACTIVITY AFTER SUNSET AS DAYTIME HEATING IS
LOST.

ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT AND HAM RADIO
OPERATORS WILL NOT BE REQUIRED THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.